Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 1, 2016, 10:42 PM EDT for Chesterfield County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 10:42 PM EDT (02:42 UTC)
- Expired
- Aug 1, 2016, 11:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
594
WWUS82 KCAE 020242
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1042 PM EDT MON AUG 1 2016
SCZ016-020330-
CHESTERFIELD-
1042 PM EDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CHESTERFIELD COUNTY...
AT 1041 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF
PAGELAND...OR 23 MILES NORTHWEST OF HARTSVILLE. THE STORM WAS NEARLY
STATIONARY.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAGELAND...JEFFERSON...RUBY...PATRICK AND MOUNT CROGHAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3458 8000 3449 8030 3469 8046 3481 8036
3481 8025
TIME...MOT...LOC 0241Z 229DEG 1KT 3465 8031
$$
JAQWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:34 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 6:34 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Columbia SC 634 PM EDT MON AUG 1 2016 .SYNOPSIS... Upper level trough crossing the Great Lakes region continues moving east and should reach the Atlantic coast on Tuesday. A series of short waves rotating through the base of the trough and a moist air mass will continue scattered to numerous thunderstorms over the next several days. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Weak surface trough appears to be stretched from E NC WSW across portions of N and CENT SC and into NE GA, with an upper level impulse moving slowly SE into the region. Convection developing and increasing in coverage across the northern CSRA, and shifting to the ESE. Additional convection shifting NE from Cent/SE GA NE towards the CSRA/S Midlands. Collision of outflow boundaries and sea breeze boundary expected to lead to increased convective coverage in the near term across the CSRA, and Central/Southern Midlands. It appears good chance to likely POPs in order for that area. Elsewhere, thunderstorm activty across the NE Midlands dissipating and shifting to the north into NC. Latest convective analysis indicates moderate to strong instabilities, with high atmospheric moisture content with precipitable water values over 2 inches. Some of the storms could reach severe limits, with possiblity of locally heavy rain with any slow moving or training echoes. Will expect the activity to gradually dissipate tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Upper level flow will become northwesterly Tuesday as the upper trough moves off the East Coast. The associated frontal boundary will push into the forecast area in the late afternoon/evening accompanied by a 500 mb shortwave. Abundant moisture ahead of the front and weak to moderate instability will support afternoon airmass convection with the greatest coverage near and east of I-20 where PWAT values are above 2.0 inches. Later, as the surface boundary and shortwave move into the FA, there may be additional convection progressing eastward from the Upstate. There is a possibility for a few storms to produce damaging winds and localized flooding. The front will stall across the forecast area overnight becoming diffuse. Highs will generally be in the low to mid 90s with an overnight low in the mid 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... The upper level pattern will transition from troughing to ridging mid-week as high pressure extends westward from the central US. At the surface, a weak boundary will linger throughout the midterm keeping a chance for showers and thunderstorms in the forecast each day. However minimal upper level support suggests mainly weak, diurnal convection. Westerly flow and a building upper level ridge supports warming temperatures into the weekend. Early next week, models indicate the possibility of an upper level trough and associated surface front digging into the mid-Atlantic States. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Main near term concern is any thunderstorm activity. Based on latest radar trends, have increased confidence of TSRA affecting CAE/CUB and AGS/DNL terminals in the near term. Added a tempo group for such through 01Z. After convection dissipates tonight, will examine whether lingering convective debris cloud cover will preclude a fog threat. For now, will include tempo group 09z-13z for the fog prone sites AGS/OGB. If any terminals receive significant rainfall later today/tonight, fog/stratus threat could increase. After any early morning fog/stratus, expect a VFR conditions Tuesday with scattered afternoon and evening thunderstorms expected. EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms. Some possibilities of late night/early morning fog/stratus. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 1, 6:16 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 616 AM EDT MON AUG 1 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 616 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 10:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1028 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 SE COLUMBIA 33.99N 81.02W
08/01/2016 M2.91 INCH RICHLAND SC OFFICIAL NWS OBS
NWS RAIN GAGE AT THE UNIVERSITY OF SC NEAR
BULL AND WHALEY ST MEASURED 2.91 INCHES OF
RAIN, MOST OF WHICH FELL IN ABOUT ONE HOUR
FROM ABOUT 8PM-9PM.
&&
DCMLocal storm report, Aug 1, 10:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1030 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLASH FLOOD 2 WNW ARCADIA LAKES 34.06N 81.00W
08/01/2016 RICHLAND SC LAW ENFORCEMENT
FLOODING REPORTED IN NORTH COLUMBIA AT
FONTAINE AT FARROW RD BY SCHP.
&&
DCMLocal storm report, Aug 1, 10:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1031 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLASH FLOOD 2 N COLUMBIA 34.03N 81.04W
08/01/2016 RICHLAND SC LAW ENFORCEMENT
FLOODING REPORTED IN NORTH COLUMBIA AT I-277
AND SUNSET BY SCHP.
&&
DCMLocal storm report, Aug 1, 10:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1035 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 1 SE FOREST ACRES 34.02N 80.97W
08/01/2016 E0.75 INCH RICHLAND SC PUBLIC
PENNY SIZE HAIL REPORTED AT TRENHOLM PLAZA.
&&
DALocal storm report, Aug 1, 10:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1042 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM FLASH FLOOD 5 SSE FOREST ACRES 33.96N 80.94W
08/01/2016 RICHLAND SC LAW ENFORCEMENT
FLOODING ON GARNERS FERRY RD, COLONIAL VILLA
DRIVE AND FOUNTAIN LAKE RD.
&&
DASpecial weather statement, Aug 1, 10:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1042 PM EDT MON AUG 1 2016
SCZ016-020330-
CHESTERFIELD-
1042 PM EDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CHESTERFIELD COUNTY...
AT 1041 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF
PAGELAND...OR 23 MILES NORTHWEST OF HARTSVILLE. THE STORM WAS NEARLY
STATIONARY.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAGELAND...JEFFERSON...RUBY...PATRICK AND MOUNT CROGHAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3458 8000 3449 8030 3469 8046 3481 8036
3481 8025
TIME...MOT...LOC 0241Z 229DEG 1KT 3465 8031
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:05 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Richland, Saluda | 115 min |
| Aug 1, 8:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 47 min |
| Aug 1, 8:20 PM EDT | Special Weather Statement | CAE | Richland | 25 min |
| Aug 1, 8:26 PM EDT | Flash Flood Warning | CAE | Richland | 94 min |
| Aug 1, 8:34 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 56 min |
| Aug 1, 8:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 64 min |
| Aug 1, 9:58 PM EDT | Flash Flood Warning | CAE | Richland | 77 min |
| Aug 1, 10:03 PM EDT | Special Weather Statement | CAE | Sumter | 42 min |
| Aug 1, 10:48 PM EDT | Areal Flood Advisory | CAE | Chesterfield | 117 min |
| Aug 1, 11:21 PM EDT | Special Weather Statement | CAE | Chesterfield | 39 min |
| Aug 2, 4:39 PM EDT | Special Weather Statement | CAE | McCormick | 66 min |
| Aug 2, 6:00 PM EDT | Special Weather Statement | CAE | Edgefield | 60 min |
| Aug 2, 6:29 PM EDT | Special Weather Statement | CAE | Lexington | 31 min |
| Aug 2, 6:43 PM EDT | Special Weather Statement | CAE | Lancaster | 47 min |
| Aug 2, 7:12 PM EDT | Special Weather Statement | CAE | Lexington | 33 min |
| Aug 2, 7:21 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 39 min |
| Aug 2, 7:34 PM EDT | Special Weather Statement | CAE | Kershaw | 41 min |
| Aug 2, 7:50 PM EDT | Areal Flood Advisory | CAE | Richland | 55 min |
| Aug 2, 6:39 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 66 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.